Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Ok I know this is hard to quantify but how much pain and bleeding is normal after an IUD?

Believe me if it's severe I'll seek medical attention but this is enough cramping that something stronger then 800 mg of Motrin would be nice. I'm not bleeding severely,just enough to soak a few panty liners as long as I lay down but I can't help but feel that this seems a bit outside of minor spotting and cramping that my doctor told me to expect when she put it in on Thursday. It's Saturday so I obviously can't call her but this isn't feeling like it warrants the ER.

Sorry I'm just a little worried about what's normal and what's not but I really want this thing to work.
Experience with Paragard?

Answer Question
 
lizziebreath

Asked by lizziebreath at 7:38 PM on Dec. 29, 2012 in Relationships

Level 19 (6,687 Credits)
Answers (4)
  • 1/4 of a cup
    Anonymous

    Answer by Anonymous at 7:40 PM on Dec. 29, 2012

  • These are the guidelines for calling a doc- even with Paraguard


    There are several options for getting it under control. Hormonal BC, removal, Lysteda. IUDivas is my go to site for info

    feralxat

    Answer by feralxat at 8:38 PM on Dec. 29, 2012

  • I bled a lot after I got my Paragard put in. I used full on pads, pantyliners weren't enough. (I don't think I was supposed to use tampons that soon after having it put in, can't remember.) I got it put in it right toward the end of my period and it basically gave me one whole other period, even though I just had one.
    katinthehat8914

    Answer by katinthehat8914 at 10:48 PM on Dec. 29, 2012

  • Also, I don't know why you're doctor told you minor spotting and cramping. Paragard is the one that makes your periods crampier and you're bleeding heavier, so I don't know why insertion would be any less irritating to your uterus. She may have been thinking along the lines of Mirena...
    katinthehat8914

    Answer by katinthehat8914 at 10:50 PM on Dec. 29, 2012

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.